Alert archive / Tennessee / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this winter storm warning at Mar 12, 2009, 3:36 AM CDT for 5 counties in Arkansas; 9 counties in Tennessee. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2009, 3:36 AM CDT (08:36 UTC)
- Expired
- Mar 12, 2009, 3:02 PM CDT
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, Carroll County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 3:49 AM CDT | SLEET 0.1 | Harrisburg, AR | LIGHT SLEET ACCUMULATION ON GRASSY SURFACES AND ELEVATED SURFACES SUCH AS CARS. ALSO GETTING A MIXTURE OF SLEET...RAIN...AND FREEZING RAIN WITH TEMPERATURES NEAR 32 DEGREES. |
| Mar 12, 3:55 AM CDT | SLEET 0.1 | Jonesboro, AR | LIGHT SLEET ACCUMULATIONS ON ELEVATED SURFACES ACROSS CRAIGHEAD COUNTY. REPORTING A MIXTURE OF SLEET AND MAINLY RAIN WITH TEMPERATURES 33-34 DEGREES. |
| Mar 12, 7:45 AM CDT | FREEZING RAIN 0.25 | Manila, AR | QUARTER INCH OF ICE REPORTED ON ELEVATED SURFACES SUCH AS CARS AND TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMEG 120836 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT THU MAR 12 2009 ...WINTRY PRECIPITATION EXPECTED ACROSS NORTHERN HALF OF THE MIDSOUTH... .COLD ARCTIC AIR WILL CONTINUE TO FILTER INTO THE REGION BEHIND A COLD FRONT THAT HAS NOW STALLED ALONG THE GULF COAST. AN AREA OF LOW PRESSURE HAS DEVELOPED THIS MORNING ALONG THE FRONT. THE LOW IS FORECAST TO MOVE EAST ALONG THE FRONT TODAY. THIS WILL CONTINUE TO SPREAD PRECIPITATION NORTHWARD INTO THE MIDSOUTH. AS TEMPERATURES CONTINUE TO DROP...PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX OVER THE NORTHERN HALF OF THE MIDSOUTH TODAY INTO TONIGHT. ARZ026>028-035-036-TNZ048-049-121645- /O.UPG.KMEG.WW.Y.0006.090312T0900Z-090313T0300Z/ /O.NEW.KMEG.WS.W.0002.090312T0836Z-090313T0300Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-LAUDERDALE-TIPTON- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...COVINGTON 336 AM CDT THU MAR 12 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FREEZING RAIN AND SLEET WILL CONTINUE TODAY. A CHANGEOVER TO SNOW IS POSSIBLE IN AREAS NORTH OF INTERSTATE 40 AFTER SUNRISE. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. ALSO...TWO TO THREE INCHES OF SLEET AND SNOW ACCUMULATION IS POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ020-021-050>052-054-055-121645- /O.UPG.KMEG.WW.Y.0006.090312T1200Z-090313T0600Z/ /O.NEW.KMEG.WS.W.0002.090312T0836Z-090313T0600Z/ GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-HENDERSON-DECATUR- INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON... JACKSON...LEXINGTON 336 AM CDT THU MAR 12 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. RAIN WILL CONTINUE TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING. FREEZING RAIN AND SLEET WILL THEN CONTINUE THROUGH THE DAY INTO THIS EVENING. A CHANGEOVER TO SNOW IS POSSIBLE IN AREAS NORTH OF INTERSTATE 40. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. ALSO...TWO TO THREE INCHES OF SLEET AND SNOW ACCUMULATION IS POSSIBLE. THE PRECIPITATION WILL BEGIN TO TAPER OFF AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ053-090-121645- /O.EXB.KMEG.WW.Y.0006.090312T0836Z-090313T0600Z/ CHESTER-HARDEMAN- INCLUDING THE CITY OF...BOLIVAR 336 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET SHORTLY BEFORE SUNRISE. FREEZING RAIN AND SLEET WILL THEN CONTINUE THROUGH THE DAY INTO THE EVENING HOURS THURSDAY. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. PRECIPITATION WILL TAPER OFF AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ048-TNZ088-121645- /O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0300Z/ ST. FRANCIS-SHELBY- INCLUDING THE CITIES OF...FORREST CITY...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 336 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET AROUND SUNRISE. FREEZING RAIN AND SLEET WILL THEN CONTINUE THROUGH THE DAY INTO THIS EVENING. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. SLEET ACCUMULATIONS WILL BE LITTLE TO NONE AT ALL. PRECIPITATION WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ008-009-017-018-MOZ113-115-121645- /O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT... CARUTHERSVILLE 336 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. RAIN WILL CONTINUE TO CHANGE TO SLEET AND EVENTUALLY TO SNOW. SNOW WILL CONTINUE DURING THE REST OF THE DAY. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ001>004-019-121645- /O.EXT.KMEG.WW.Y.0006.090312T0812Z-090313T0600Z/ LAKE-OBION-WEAKLEY-HENRY-DYER- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG 336 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. RAIN WILL CHANGE TO SLEET THEN EVENTUALLY TO SNOW AFTER SUNRISE. SNOW WILL THEN CONTINUE THROUGHOUT THE DAY AND EVENING. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ089-121645- /O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0600Z/ FAYETTE- INCLUDING THE CITY OF...SOMERVILLE 336 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET SHORTLY AFTER SUNRISE. FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY INTO THIS EVENING. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KRM
2 follow-up statements
000 WWUS44 KMEG 121658 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1158 AM CDT THU MAR 12 2009 ...WINTRY PRECIPITATION CONTINUES ACROSS NORTHERN HALF OF THE MIDSOUTH... ARZ035-036-130100- /O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/ /O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ CROSS-CRITTENDEN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. RAIN WILL CONTINUE TO CHANGE TO SLEET AND EVENTUALLY TO SNOW. SNOW WILL CONTINUE DURING THE REST OF THE AFTERNOON AND EVENING. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ052-054-055-130100- /O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/ /O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/ MADISON-HENDERSON-DECATUR- INCLUDING THE CITIES OF...JACKSON...LEXINGTON 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. RAIN WILL CHANGE TO FREEZING RAIN AND SLEET THEN EVENTUALLY TO SNOW LATE THIS AFTERNOON AND EVENING. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ026>028-TNZ048-049-130100- /O.CON.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-LAUDERDALE-TIPTON- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... COVINGTON 1158 AM CDT THU MAR 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND EVENING. TWO TO THREE INCHES OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE ON TOP OF THE ICE ACCUMULATIONS UP TO A QUARTER INCH ALREADY RECORDED THIS MORNING. THE PRECIPITATION SHOULD TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ020-021-050-051-130100- /O.CON.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/ GIBSON-CARROLL-HAYWOOD-CROCKETT- INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON 1158 AM CDT THU MAR 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY INTO THIS EVENING. A CHANGEOVER TO SNOW IS POSSIBLE IN AREAS NORTH OF INTERSTATE 40 THIS EVENING. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. ALSO...TWO TO THREE INCHES OF SLEET AND SNOW ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION WILL BEGIN TO TAPER OFF AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ARZ048-TNZ088-130100- /O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ ST. FRANCIS-SHELBY- INCLUDING THE CITIES OF...FORREST CITY...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... RAIN WILL CONTINUE TODAY WITH FREEZING RAIN AND SLEET POSSIBLE THIS EVENING. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. SLEET ACCUMULATIONS WILL BE LITTLE TO NONE AT ALL. PRECIPITATION WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ008-009-017-018-MOZ113-115-130100- /O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT... CARUTHERSVILLE 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND EVENING. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ001>004-019-130100- /O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/ LAKE-OBION-WEAKLEY-HENRY-DYER- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND EVENING. SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW WILL TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ053-089-090-130100- /O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/ CHESTER-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOMERVILLE...BOLIVAR 1158 AM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY INTO THE EVENING HOURS THURSDAY. ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. PRECIPITATION WILL TAPER OFF AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMEG 122002 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT THU MAR 12 2009 ...WINTRY PRECIPITATION CONTINUES ACROSS NORTHERN HALF OF THE MIDSOUTH... ARZ026>028-130100- /O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/ /O.EXB.KMEG.WW.Y.0006.000000T0000Z-090313T0100Z/ CRAIGHEAD-POINSETT-MISSISSIPPI- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS EVENING. ONE TO TWO INCHES OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ020-021-050-051-130300- /O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/ /O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ GIBSON-CARROLL-HAYWOOD-CROCKETT- INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AROUND 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ048-049-130300- /O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/ /O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ LAUDERDALE-TIPTON- INCLUDING THE CITY OF...COVINGTON 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION SHOULD TAPER AROUND 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ035-036-048-TNZ088-122115- /O.CAN.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ CROSS-CRITTENDEN-ST. FRANCIS-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR WINTRY PRECIPITATION HAS DIMINISHED...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ TNZ053-089-090-122115- /O.CAN.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/ CHESTER-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...SOMERVILLE...BOLIVAR 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR WINTRY PRECIPITATION HAS DIMINISHED...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ ARZ008-009-017-018-MOZ113-115-130100- /O.EXT.KMEG.WW.Y.0006.000000T0000Z-090313T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT... CARUTHERSVILLE 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS EVENING. ONE TO TWO INCHES OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TNZ001>004-019-052-054-055-130300- /O.EXT.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/ LAKE-OBION-WEAKLEY-HENRY-DYER-MADISON-HENDERSON-DECATUR- INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...JACKSON...LEXINGTON 302 PM CDT THU MAR 12 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AROUND 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 3:12 AM CDT, 24 minutes earlier.
Area forecast discussion, Mar 12, 3:12 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT THU MAR 12 2009
.DISCUSSION...
PRECIPITATION CONTINUES TO SPREAD EASTWARD INTO THE CWA. HAVE BEEN
GETTING SEVERAL REPORTS OF SLEET...MAINLY BETWEEN HARRISBURG ARKANSAS
AND MEMPHIS. PRECIPITATION IS ASSOCIATED WITH AN AREA OF LOW
PRESSURE THAT HAS DEVELOPED ALONG A STALLED FRONT...LOCATED ALONG
THE GULF COAST. NORTHEAST WINDS CONTINUE TO BRING COLDER AIR INTO
THE MIDSOUTH. UNION CITY AND PARIS ARE CURRENTLY SITTING AT 32-33
DEGREES. JONESBORO AND LAKE POINSETT STATE PARK IS ALSO SITTING IN
THAT RANGE.
OVER THE NEXT COUPLE OF HOURS...EXPECT TEMPERATURES TO DROP
NEAR THE FREEZING MARK IF THEY HAVEN/T ALREADY DONE SO AS
PRECIPITATION CONTINUES TO SPREAD EAST. AS THE COLDER AIR MOVES
INTO THE CWA...EXPECT PRECIPITATION TO TURN OVER TO FREEZING
RAIN...SLEET OR SNOW FAIRLY QUICKLY. BIGGEST CONCERNS ARE WITH
SLEET AND SNOW ACCUMULATIONS WHERE ACCUMULATIONS COULD OCCUR
RAPIDLY IN THE HEAVIER BANDS OF PRECIP. MAINLY CONCERNED WITH THE
AREA BETWEEN HARRISBURG AND WYNNE EASTWARD INTO TIPTON AND
LAUDERDALE COUNTIES...AND STRETCHING FURTHER EAST INTO CARROLL AND
HENDERSON COUNTIES. THIS AREA COULD SEE SLEET AND SNOW
ACCUMULATIONS AROUND 3 INCHES. WILL UPGRADE TO A WARNING IN THIS
LOCATION. ELSEWHERE...WHERE CURRENT ADVISORY IS LOCATED LOOKS
GOOD. HOWEVER...MAY TAKE ADVISORY A LITTLE FURTHER SOUTH INTO
CHESTER AND HARDEMAN COUNTIES.
PRECIPITATION WILL MOVE OUT TONIGHT AS ANOTHER AREA OF LOW PRESSURE
DEVELOPS ALONG THE STALLED FRONT. RAIN AHEAD OF THIS LOW MAY BEGIN
MOVING INTO SOUTHWESTERN PORTIONS OF THE CWA LATE TONIGHT. HOWEVER
BULK OF RAIN SHOULD HOLD OFF UNTIL FRIDAY.
THE LOW WILL CONTINUE TO IMPACT THE WEATHER ACROSS THE MIDSOUTH INTO
THE WEEKEND. RAIN CHANCES WILL CONTINUE AND TEMPERATURES WILL STAY
BELOW NORMAL THROUGH SATURDAY. ON SUNDAY...THE LOW PUSHES EAST OF
THE AREA CUTTING OFF RAIN CHANCES POSSIBLY BY THE AFTERNOON INTO
SUNDAY NIGHT. TEMPERATURES WILL MODERATE ON SUNDAY.
AN UPPER TROUGH WILL THEN SWING THROUGH THE MIDSOUTH ON
MONDAY...BRINGING CHANCES OF RAIN BACK. TEMPERATURES WILL REMAIN
NEAR NORMAL.
BY TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE
MIDSOUTH AND WILL BRING WARMER AND DRY CONDITIONS BACK TO THE REGION.
KRM
&&
.AVIATION...
06Z TAF CYCLE
WINTER WEATHER EVENT ABOUT TO BEGIN OVER PORTIONS OF THE MID SOUTH.
THE PRIMARY THREAT FOR WINTER WEATHER WILL OCCUR MAINLY NORTH OF
INTERSTATE 40. HAVE MAINTAINED RAIN AT TUP AND RAIN MIXED AT TIMES
WITH SLEET AT MEM THROUGH THE MORNING. AT MKL EXPECT A MIX OF
RAIN...SLEET...AND SNOW ON THURSDAY...WITH MAINLY SLEET CHANGING TO
SNOW AT JBR. NORTHERN TAF SITES WILL LIKELY EXPERIENCE MAJOR IMPACTS
TO AVIATION SERVICES LATE TONIGHT AND THURSDAY.
CEILINGS WILL QUICKLY DETERIORATE FROM CURRENT VFR CONDITIONS TO IFR
AT MOST LOCATIONS BY MORNING. THERE MAY EVEN BE SOME OCCASIONAL LIFR
CEILINGS AT TIMES. VISIBILITIES WILL ALSO LIKELY DROP TO IFR
CONDITIONS IN PERIODS OF MODERATE SNOW AT JBR.
AS FOR WINDS...THEY SHOULD STAY STRONG AND GUSTY FROM THE NORTHEAST
THROUGH MUCH OF THE PERIOD.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 34 32 44 40 / 100 60 50 80
MKL 34 31 43 38 / 100 70 40 70
JBR 32 29 43 36 / 90 60 30 60
TUP 46 37 49 44 / 80 60 80 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-
GREENE-LAWRENCE-RANDOLPH-ST. FRANCIS.
WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-MISSISSIPPI-POINSETT.
MO...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR SHELBY.
WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR LAUDERDALE-
TIPTON.
WINTER WEATHER ADVISORY UNTIL 1 AM CDT FRIDAY FOR CHESTER-DYER-
FAYETTE-HARDEMAN-HENRY-LAKE-OBION-WEAKLEY.
WINTER STORM WARNING UNTIL 1 AM CDT FRIDAY FOR CARROLL-CROCKETT-
DECATUR-GIBSON-HAYWOOD-HENDERSON-MADISON.
&&Hazardous weather outlook, Mar 11, 6:40 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT WED MAR 11 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 640 PM CDT WED MAR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 4 AM CDT FOR AREAS ALONG AND NORTH OF INTERSTATE 40 AND WEST OF INTERSTATE 55. A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIXTURE OF FREEZING RAIN...SLEET...AND EVENTUALLY SNOW IS EXPECTED ACROSS AREAS ALONG AND NORTH OF INTERSTATE 40 THROUGH THURSDAY NIGHT. LOCATIONS NORTH OF A JONESBORO ARKANSAS...TO DYERSBURG TENNESSEE...TO PARIS TENNESSEE LINE CAN EXPECT SNOW AND SLEET ACCUMULATIONS BETWEEN 1 TO 2 INCHES. LOCATIONS SOUTH OF THIS LINE BUT NORTH OF INTERSTATE 40 CAN EXPECT ICE ACCUMULATIONS BETWEEN A TENTH TO TWO TENTHS OF AN INCH AS WELL AS UP TO ONE INCH OF SNOW AND SLEET. FOR MORE INFORMATION ON THE WINTER WEATHER...PLEASE REFER TO THE WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE REPORT ANY ICE...SLEET...OR SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JCL/KNS
Nearby
Winter Storm Warnings in Tennessee, 2009Winter Storm Warnings in Arkansas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.